Illinois, 2013High Wind in Illinois, April 18, 2013
April 18, 2013 · NWS DVN · 1 event in 1 county or zone
A 62 mph wind gust was measured by the ASOS site at the Quad City Airport in Moline, IL at 325 pm CDT April 18.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 62 mph wind gust was measured by the ASOS site at the Quad City Airport in Moline, IL at 325 pm CDT April 18.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 18, 1:43 PM CST, 42 minutes earlier.
Area forecast discussion, Apr 18, 1:43 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 PM CDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 300 PM CDT THU APR 18 2013
LOW PRESSURE HAS PUSHED NORTHEAST TO NEAR DUBUQUE WITH THE STRONG
COLD FRONT FROM THE LOW INTO WESTERN IL AND THEN INTO EASTERN AR.
THE BAND OF HEAVY RAIN AND THUNDERSTORMS WAS LOCATED FROM SW LOWER
MI TO SE MO WHILE SOME LIGHT TO MODERATE SHOWERS WERE PUSHING
NORTHWARD ACROSS PORTIONS OF THE DVN CWA. TEMPERATURES WERE IN THE
60S AHEAD OF THE FRONT WITH 40S BEHIND THE FRONT IN THE DVN CWA.
ELSEWHERE...TEMPERATURES WERE IN THE 80S FROM THE OHIO VALLEY INTO
THE DEEP SOUTH WHILE SNOW WAS FALLING ACROSS PORTIONS OF THE
DAKOTAS...NEBRASKA...WESTERN IOWA AND INTO MINNESOTA AND NW WISCONSIN.
A LINE OF NARROW SHOWERS FROM EASTERN IOWA INTO WESTERN IL WAS
PRODUCING WIND GUSTS TO 45 MPH.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 300 PM CDT THU APR 18 2013
FORECAST FOCUS ON RAIN AND SNOW CHANCES LATER TONIGHT AND FRIDAY.
TONIGHT...OPERATIONAL MODELS SIMILAR IN DRY SLOTTING THE CWA FOR
MUCH OF TONIGHT AS THE CYCLONE DEEPENS TO 985 MB AND TRACKS TO THE
NORTHERN GREAT LAKES BY SUNRISE. WRAP AROUND DEFORMATION ZONE MAY
BRING IN A LIGHT RAIN/SNOW MIX LATE TONIGHT INTO OUR NORTHWEST CWA.
WEST WINDS WILL GUST TO 25 TO 30 MPH. MINIMUM TEMPERATURES WILL
DROP INTO THE 30S WITH WIND CHILLS IN THE 20S.
FRIDAY...WILL HAVE CHANCE POPS FOR MAINLY A RAIN/SNOW MIX BUT NOT
EXPECTING ANY SNOW ACCUMULATION. THE BIGGER STORY WILL BE THE
CHILLY WINDY DAY WITH MAXMIMUM TEMPERATURES ONLY IN THE 40S. THIS
WILL BE ABOUT 20 DEGREES COLDER THAN NORMAL FOR MID APRIL. WEST
WINDS WILL BE GUSTING TO 35 MPH WITH WIND CHILLS IN THE 30S EVEN
DURING THE AFTERNOON.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 PM CDT THU APR 18 2013
THIS FORECAST STAYS VERY CLOSE TO A BLEND OF EXTENDED GUIDANCE AS
THE WORKLOAD OF THE CURRENT STORM SYSTEM...AS WELL AS MAJOR FLOODING
REQUIRES OUR ATTENTION TO BE MOST FOCUSED ON SHORT TERM SUBJECTS.
THE WIND SHOULD BE GRADUALLY DYING DOWN FRIDAY NIGHT...WITH DRY
WEATHER LASTING THROUGH MOST OF SATURDAY NIGHT. A WARM ADVECTION
EVENT MAY CLIP THE FAR NORTHWEST SATURDAY NIGHT AFTER MIDNIGHT...BUT
IT APPEARS THE BETTER FORCING AND SATURATION ARE LIKELY UP IN
MINNESOTA. THIS STORM WILL PUSH THE BOUNDARY SOUTHWARD...THEN WILL
STALL INTO MIDWEST THROUGH AT LEAST TUESDAY NIGHT. DURING THIS
TIME...AT LEAST 2 WAVES OF UPPER ENERGY SHOULD SWEEP THROUGH THE
MIDWEST ALONG IT. THIS LEADS TO A SOMEWHAT PROLONGED PERIOD OF
POPS...BUT I HAVE DOUBTS THAT ANY MORE THAN ONE WAVE WILL
SIGNIFICANTLY IMPACT THE CWA WITH RAINFALL. THE ECMWF IS CONSISTENT
IN DRAWING IN GULF MOISTURE ON THE LAST WAVE BEFORE THE TROF EXITS
THE ROCKIES. THIS MODEL SOLUTION LOOKS REASONABLE AND IS SUPPORTED
BY THE GEM AND UKMET. SHOULD IT VERIFY...A 0.25 TO 0.75 RAIN EVENT
APPEARS POSSIBLE FOR TUESDAY/TUESDAY NIGHT.
TEMPERATURES REMAIN SEASONALLY COOL THROUGHOUT THE FORECAST...WITH
LOWS IN THE 30S AND HIGHS MAINLY IN THE 50S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 300 PM CDT THU APR 18 2013
IFR CIGS/VIS IN -RA/BR THIS AFTERNOON THEN IFR CIGS TONIGHT AND
FRIDAY MORNING. WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS
REMAINDER OF THIS AFTERNOON THROUGH FRIDAY.
&&
.HYDROLOGY...
ISSUED AT 300 PM CDT THU APR 18 2013
AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR MOST OF THE CWA IN THE WAKE
OF THE WIDESPREAD FLASH FLOODING LAST NIGHT. THESE PRODUCTS ARE IN
EFFECT THROUGH MID EVENING AND COVER THE WIDESPREAD CREEK AND LOW
AREA FLOODING WHICH CONTINUES TO IMPACT ROADS AND SOME BUILDINGS.
THIS WATER WILL CONTINUE TO FLOW TOWARDS TRIBUTARY RIVERS TODAY AND
TONIGHT...AND IS THE MAIN CAUSE OF OUR RAPID RIVER RISES. MODERATE
TO MAJOR FLOODING IS ONGOING ON MOST TRIBUTARY RIVERS...AND IS
FORECAST TO CONTINUE. THE GREEN AND ROCK RIVERS ARE FORECAST NEAR
RECORD CRESTS. ON THE MISSISSIPPI RIVER...FLOOD IMPACTS ARE MINOR TO
MODERATE FROM DUBUQUE THROUGH LECLAIRE AND MAJOR FROM ROCK ISLAND
THROUGH KEOKUK. THE JUMP UP AT MOLINE IS LARGELY DUE TO BOTH THE
WAPSIPINCON AND ROCK RIVERS GETTING EXTREMELY HEAVY RAIN AMOUNTS IN
THE PAST 36 HOURS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...ERVIN
AVIATION...HAASE
HYDROLOGY...ERVIN
Hazardous weather outlook, Apr 18, 11:56 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT THU APR 18 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1256 PM CDT THU APR 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SOME WET SNOW WILL BE POSSIBLE NORTH OF INTERSTATE 80 FRIDAY
MORNING...BUT LITTLE SNOW ACCUMULATION EXPECTED DUE TO MILD GROUND
TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
HAASE
In the hours before
Local storm report, Apr 18, 11:46 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
04/18/2013 M3.75 INCH WASHINGTON IA TRAINED SPOTTER
24 RAINFALL TOTAL.
0647 AM HEAVY RAIN 1 WSW BROCK 40.55N 92.17W
04/18/2013 M3.70 INCH SCOTLAND MO TRAINED SPOTTER
STORM TOTAL.
0647 AM FLOOD 1 WSW BROCK 40.55N 92.17W
04/18/2013 SCOTLAND MO TRAINED SPOTTER
NORTH WYACONDA RIVER IS OUT OF ITS BANKS AT HIGHWAY 15.
0651 AM HEAVY RAIN 2 W MAGNOLIA 41.11N 89.23W
04/18/2013 M4.80 INCH PUTNAM IL TRAINED SPOTTER
STORM TOTAL.
0653 AM HEAVY RAIN 8 S MACOMB 40.35N 90.68W
04/18/2013 M3.75 INCH MCDONOUGH IL TRAINED SPOTTER
TOTAL SINCE 630 AM WEDNESDAY.
0654 AM HEAVY RAIN 12 NE DEWITT 41.94N 90.38W
04/18/2013 M5.40 INCH CLINTON IA TRAINED SPOTTER
STORM TOTAL.
0658 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
04/18/2013 M3.50 INCH LEE IA TRAINED SPOTTER
24 HR TOTAL.
0700 AM HEAVY RAIN 2 N BRIGHTON 41.20N 91.82W
04/18/2013 M5.08 INCH WASHINGTON IA CO-OP OBSERVER
5.08 INCHES STORM TOTAL. 4.35 SINCE 7 AM WEDNESDAY.
0700 AM HEAVY RAIN 1 SE PRINCETON 41.37N 89.45W
04/18/2013 M5.29 INCH BUREAU IL COCORAHS
RAINFALL IN PAST 24 HOURS.
0700 AM FLOOD 7 NW MOUNT CARROLL 42.17N 90.07W
04/18/2013 CARROLL IL COCORAHS
PLUM RIVER ALONG BLUE MOUNTAIN ROAD IS OVER ITS BANKS
FLOODING SPUR ROAD AND ONLY INCHES FROM FLOODING THE
LOWEST SPOT ON BLUE MOUNTAIN ROAD.
0700 AM HEAVY RAIN 7 NW MOUNT CARROLL 42.17N 90.07W
04/18/2013 M3.37 INCH CARROLL IL COCORAHS
24 HOUR RAINFALL.
0702 AM HEAVY RAIN 5 E CEDAR RAPIDS 41.97N 91.58W
04/18/2013 M3.10 INCH LINN IA TRAINED SPOTTER
WIDESPREAD WATER AND FLOODING.
0713 AM HEAVY RAIN 3 SE WILLIAMSBURG 41.64N 91.97W
04/18/2013 M5.70 INCH IOWA IA CO-OP OBSERVER
STORM TOTAL. 5.4 INCHES SINCE 7 AM WEDNESDAY.
0724 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
04/18/2013 M3.45 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL SO FAR.
0730 AM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
04/18/2013 M4.08 INCH SCOTT IA CO-OP OBSERVER
STORM TOTAL SO FAR. 3.9 INCHES SINCE 730 AM WEDNESDAY.
0734 AM HEAVY RAIN MARENGO 41.80N 92.07W
04/18/2013 M4.40 INCH IOWA IA TRAINED SPOTTER
WATER EVERYWHERE.
0742 AM HEAVY RAIN GALENA TERRITORY 42.40N 90.33W
04/18/2013 M3.12 INCH JO DAVIESS IL TRAINED SPOTTER
24 HOUR RAINFALL.
0748 AM HEAVY RAIN 1 ESE NORA 42.46N 89.93W
04/18/2013 M3.10 INCH JO DAVIESS IL TRAINED SPOTTER
0748 AM HEAVY RAIN 3 NNE DOWNING 40.52N 92.34W
04/18/2013 M4.85 INCH SCOTLAND MO TRAINED SPOTTER
0748 AM HEAVY RAIN 1 SE KEOKUK 40.40N 91.39W
04/18/2013 M5.20 INCH LEE IA TRAINED SPOTTER
24 HOUR
0748 AM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
04/18/2013 M5.20 INCH IOWA IA TRAINED SPOTTER
0748 AM HEAVY RAIN 3 SSE CHARLOTTE 41.92N 90.44W
04/18/2013 M5.40 INCH CLINTON IA TRAINED SPOTTER
0748 AM HEAVY RAIN 1 SE PRINCETON 41.37N 89.45W
04/18/2013 M5.30 INCH BUREAU IL TRAINED SPOTTER
0748 AM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
04/18/2013 M3.03 INCH MERCER IL TRAINED SPOTTER
0757 AM FLASH FLOOD MACOMB 40.47N 90.68W
04/18/2013 MCDONOUGH IL EMERGENCY MNGR
WIDESPREAD ROAD CLOSURE DUE TO WATER FLOWING OVER THE
ROADS.
0757 AM HEAVY RAIN 2 ESE KEOSAUQUA 40.72N 91.92W
04/18/2013 M3.90 INCH VAN BUREN IA TRAINED SPOTTER
24 HOUR RAINFALL.
0759 AM HEAVY RAIN W PLEASANT PLAIN 41.15N 91.86W
04/18/2013 M5.50 INCH JEFFERSON IA TRAINED SPOTTER
STORM TOTAL.
0800 AM HEAVY RAIN SW DURANT 41.60N 90.91W
04/18/2013 M5.20 INCH CEDAR IA TRAINED SPOTTER
0802 AM HEAVY RAIN ELDRIDGE 41.66N 90.58W
04/18/2013 M3.11 INCH SCOTT IA NWS EMPLOYEE
STORM TOTAL SO FAR.
0812 AM FLASH FLOOD KEOSAUQUA 40.73N 91.96W
04/18/2013 VAN BUREN IA EMERGENCY MNGR
ROAD CLOSURES IN BONAPARTA AND FARMINGTON DUE TO WATER
OVER THE ROAD.
0819 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
04/18/2013 M4.50 INCH WHITESIDE IL TRAINED SPOTTER
STORM TOTAL. 2.4 INCHES SINCE 9 PM.
0822 AM HEAVY RAIN 2 WSW INDUSTRY 40.32N 90.64W
04/18/2013 M5.80 INCH MCDONOUGH IL TRAINED SPOTTER
STORM TOTAL SO FAR. 2.2 INCHES SINCE MIDNIGHT.
0826 AM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
04/18/2013 M3.50 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL SO FAR.
0829 AM FLOOD 2 WSW INDUSTRY 40.32N 90.64W
04/18/2013 MCDONOUGH IL TRAINED SPOTTER
GRINDSTONE CREEK OUT OF ITS BANKS
0830 AM FLOOD 5 E CANTRIL 40.64N 91.98W
04/18/2013 VAN BUREN IA TRAINED SPOTTER
FOX RIVER IS OUT OF ITS BANKS AND FLOODING PORTIONS OF
JERSEY ROAD.
0839 AM HEAVY RAIN 1 SSW CORDOVA 41.67N 90.33W
04/18/2013 M3.10 INCH ROCK ISLAND IL TRAINED SPOTTER
STORM TOTAL SO FAR. 1.4 INCHES SINCE MIDNIGHT.
0843 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
04/18/2013 M2.80 INCH SCOTT IA TRAINED SPOTTER
0843 AM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
04/18/2013 M4.14 INCH IOWA IA TRAINED SPOTTER
0845 AM HEAVY RAIN 2 ESE NEW WINDSOR 41.19N 90.42W
04/18/2013 M4.14 INCH HENRY IL TRAINED SPOTTER
0846 AM HEAVY RAIN 4 SSW AMANA 41.74N 91.89W
04/18/2013 E4.30 INCH IOWA IA TRAINED SPOTTER
0847 AM FLASH FLOOD MARION 42.03N 91.59W
04/18/2013 LINN IA TRAINED SPOTTER
WATER FLOWING OVER THE ROAD ABOUT A FOOT DEEP.
0847 AM HEAVY RAIN BEAVERDALE 40.85N 91.22W
04/18/2013 M3.00 INCH DES MOINES IA TRAINED SPOTTER
0848 AM HEAVY RAIN 2 SE BETTENDORF 41.54N 90.45W
04/18/2013 M3.70 INCH SCOTT IA COCORAHS
STORM TOTAL SO FAR.
0901 AM FLOOD CEDAR RAPIDS 41.97N 91.67W
04/18/2013 LINN IA TRAINED SPOTTER
PRAIRIE CREEK IS OUT OF ITS BANKS.
0909 AM HEAVY RAIN 2 S VICTOR 41.70N 92.29W
04/18/2013 M4.45 INCH IOWA IA TRAINED SPOTTER
24 HOUR TOTAL.
0913 AM HEAVY RAIN STOCKPORT 40.86N 91.83W
04/18/2013 M4.50 INCH VAN BUREN IA PUBLIC
SINCE 130 PM CDT APRIL 17
0915 AM HEAVY RAIN 1 N CORALVILLE 41.71N 91.60W
04/18/2013 M6.05 INCH JOHNSON IA PUBLIC
48 HOUR RAINFALL TOTAL.
0916 AM HEAVY RAIN ROCK FALLS 41.77N 89.69W
04/18/2013 M5.02 INCH WHITESIDE IL PUBLIC
0921 AM HEAVY RAIN 1 S PRINCETON 41.37N 89.47W
04/18/2013 M4.90 INCH BUREAU IL TRAINED SPOTTER
0921 AM HEAVY RAIN SSE SHANNON 42.15N 89.74W
04/18/2013 M4.40 INCH CARROLL IL TRAINED SPOTTER
SINCE 5PM WEDNESDAY
0926 AM HEAVY RAIN NORTH LIBERTY 41.74N 91.61W
04/18/2013 M7.00 INCH JOHNSON IA PUBLIC
REPORT RELAYED BY LOCAL BROADCAST MEDIA
0929 AM FLOOD MACOMB 40.47N 90.68W
04/18/2013 MCDONOUGH IL LAW ENFORCEMENT
U.S. HIGHWAY 67 IS CLOSED SOUTH OF MACOMB. RELAYED BY NWS
ILX.
0929 AM FLOOD OQUAWKA 40.94N 90.95W
04/18/2013 HENDERSON IL LAW ENFORCEMENT
HIGHWAY 164 AT THE OQUAWKA BRIDGE IS CLOSED. RELAYED BY
NWS ILX.
0950 AM HEAVY RAIN 3 NW HENNEPIN 41.29N 89.37W
04/18/2013 M4.50 INCH BUREAU IL TRAINED SPOTTER
0950 AM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.64W
04/18/2013 M4.20 INCH LINN IA TRAINED SPOTTER
1007 AM FLOOD MACOMB 40.47N 90.68W
04/18/2013 MCDONOUGH IL TRAINED SPOTTER
EAST FORK OF THE LAMOINE RIVER OUT OF ITS BANKS. AIRPORT
ROAD EAST OF MACOMB UNDER AN ESTIMATED 4 FEET OF WATER.
1032 AM HEAVY RAIN 2 NNW THOMSON 41.99N 90.13W
04/18/2013 M4.25 INCH CARROLL IL TRAINED SPOTTER
STORM TOTAL SO FAR. 1.95 INCHES SINCE 9 PM.
1056 AM HEAVY RAIN 2 NNW BARDOLPH 40.52N 90.58W
04/18/2013 M6.50 INCH MCDONOUGH IL TRAINED SPOTTER
STORM TOTAL
1056 AM HEAVY RAIN NW MARENGO 41.80N 92.08W
04/18/2013 E5.00 INCH IOWA IA TRAINED SPOTTER
1103 AM HEAVY RAIN RIVERSIDE 41.48N 91.57W
04/18/2013 E6.63 INCH WASHINGTON IA PUBLIC
STORM TOTAL...VIA ESPOTTER
1105 AM HEAVY RAIN 4 N COTTER 41.35N 91.47W
04/18/2013 M3.50 INCH LOUISA IA TRAINED SPOTTER
SINCE 10AM APRIL 17
1142 AM HEAVY RAIN SW HILLSDALE 41.61N 90.18W
04/18/2013 M5.90 INCH ROCK ISLAND IL TRAINED SPOTTER
2 DAY TOTAL.
1213 PM HEAVY RAIN 1 ESE PARIS 42.23N 91.56W
04/18/2013 M3.00 INCH LINN IA TRAINED SPOTTER
24 HOUR RAINFALL
&&
DCSpecial weather statement, Apr 18, 12:07 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT THU APR 18 2013
IAZ040>042-051>054-ILZ001-002-007-182015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
107 PM CDT THU APR 18 2013
...AREAS OF DENSE FOG...
LOW PRESSURE TRACKING NORTHEAST INTO EASTERN IOWA HAS CAUSED WINDS
TO BECOME LIGHTER. THIS COMBINED WITH COMPLETELY SATURATED GROUND
HAS CAUSED AREAS OF DENSE FOG TO DEVELOP. LOCALIZED VISIBILITIES
WERE LESS THAN 1/4 MILE AT SOME LOCATIONS. THE FOG SHOULD LAST
ONLY FOR A COUPLE OF HOURS BUT ONCE THE SURFACE LOW PASSES TO THE
NORTH A COLD FRONT WILL ARRIVE USHERING COLDER AND DRIER AIR AND
IMPROVING THE FOG CONDITIONS.
MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME. USE LOW BEAMS...REDUCE SPEED...AND ALLOW FOR PLENTY
OF ROOM BETWEEN YOU AND OTHER CARS.
HAASE
Local storm report, Apr 18, 1:02 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
202 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN STERLING 41.80N 89.69W
04/18/2013 M4.70 INCH WHITESIDE IL TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
TEOSpecial weather statement, Apr 18, 1:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT THU APR 18 2013
IAZ054-065>068-ILZ009-015-016-024>026-035-182045-
CEDAR-CLINTON-HENDERSON-HENRY-JACKSON-MCDONOUGH-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-WARREN-WHITESIDE-
254 PM CDT THU APR 18 2013
...STRONG WINDS IN A LINE OF SHOWERS...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATE SHOWERS EXTENDING FROM TIPTON IN CEDAR COUNTY TO
ADAIR IN MCDONOUGH COUNTY...MOVING NORTHEAST AT 35 MPH.
THIS LINE OF SHOWERS HAS PRODUCED BRIEF WIND GUSTS TO 40 TO 45 MPH.
* SHOWERS WILL BE NEAR...
ALEDO...PRAIRIE CITY AND DURANT AROUND 300 PM CDT...
HAMLET...BURGESS...MONTPELIER AND BENNETT AROUND 305 PM CDT...
VIOLA...SHALE CITY AND REYNOLDS AROUND 310 PM CDT...
LAT...LON 4179 9129 4212 9043 4176 9024 4168 9023
4166 9019 4161 9016 4159 9019 4159 9015
4115 8992 4114 9043 4029 9044 4027 9050
TIME...MOT...LOC 1951Z 240DEG 30KT 4175 9112 4040 9043
HAASELocal storm report, Apr 18, 2:04 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
04/18/2013 M3.80 INCH LINN IA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
DLSLocal storm report, Apr 18, 2:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
04/18/2013 M3.55 INCH BENTON IA TRAINED SPOTTER
SO FAR.
&&
TEOHigh Wind, Rock Island
- When
- April 18, 2:25 PM CST
- Where
- Rock Island forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
A 62 mph wind gust was measured by the ASOS site at the Quad City Airport in Moline, IL at 325 pm CDT April 18.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, April 18 to 30, 2013$31 million · 11 events
- Avalanche in Colorado, April 18, 20131 death · 1 event
- Flash Flood and Flooding in Illinois, April 18 to 22, 2013$1.5 million · 9 events
- Flooding in Indiana, April 18 to 19, 2013$92,000 · 21 events
- Tornadoes and Hail in Arkansas, April 18, 2013$53,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Louisiana, April 18, 2013$55,000 · EF1 · 4 events
- Tornadoes and Hail in Mississippi, April 18, 2013$40,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Kentucky, April 18, 2013$65,000 · EF0 · 6 events
- Flooding in Missouri, April 18 to 21, 2013$54,000 · 2 events
- Winter Storm in Minnesota, April 18 to 19, 201329 events
- Flooding in Wisconsin, April 18 to 24, 2013$27,000 · 5 events
- Hail and Damaging Winds in Michigan, April 18, 2013$14,000 · 56 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441889.